Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 274, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 10, 2005, 6:35 PM MDT for Lea County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2005, 6:35 PM MDT (00:35 UTC)
- Expired
- Jul 10, 2005, 7:09 PM MDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 112 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 110037 SVRMAF NMC025-110115- /O.NEW.KMAF.SV.W.0274.050711T0035Z-050711T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 635 PM MDT SUN JUL 10 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 715 PM MDT * AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF NADINE...OR 14 MILES SOUTH OF HOBBS. OTHER SEVERE THUNDERSTORMS WERE LOCATED 3 MILES NORTHWEST OF JAL AND 16 MILES WEST OF JAL. ALL OF THESE STORMS WERE MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... EASTERN LEA COUNTY... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3264 10306 3269 10336 3201 10371 3201 10307 $$ 05
1 follow-up statement
000 WWUS54 KMAF 110109 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 808 PM CDT SUN JUL 10 2005 NMC025-110118- /O.CAN.KMAF.SV.W.0274.000000T0000Z-050711T0115Z/ LEA- 708 PM MDT SUN JUL 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEA COUNTY IS CANCELLED... AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR LEA COUNTY HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3264 10306 3269 10336 3201 10371 3201 10307 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:51 AM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jul 10, 11:51 AM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1251 PM CDT SUN JUL 10 2005 .SHORT TERM... UPPER RIDGE OVER SOUTHWEST U.S. REMAINS CENTERED OVER MEXICO KEEPING THE REGION IN NORTHERLY FLOW ALOFT. THIS WILL ALLOW A SHORTWAVE TO ROTATE DOWN ACROSS THE WESTERN CWA DURING THE LATE AFTERNOON INTO THE EVENING. MODELS DEVELOP PRECIP ACROSS THE MOUNTAINS AND EXPAND IT ACROSS THE TRANS PECOS INTO THE WESTERN PERMIAN BASIN. WILL GO WITH CHANCE POPS WEST AND ISOLATED EAST... WITH MOST PRECIP ENDING BY MIDNIGHT. AS OF NOON ALREADY GETTING CU DEVELOPING OVER THE DAVIS MOUNTAINS. WHILE SURFACE DEWPOINTS ONLY AROUND 60... 12Z MAF SOUNDING HAD PW OF NEARLY 1.4 INCHES... SO SHOULD BE MORE THAN ENOUGH MOISTURE TO WORK WITH. .LONG TERM... UPPER LEVEL RIDGE WILL CONTINUE OVER THE SOUTHWEST UNITED STATES THROUGH THE LONG TERM. THE POSITION OF THE RIDGE AS WELL AS DENNIS OVER THE SOUTHEASTERN US WILL BRING NORTHEASTERLY FLOW ALOFT TO THE CWA. THIS FLOW WILL TEND TO RESULT IN DRY CONDITIONS OVER MOST OF THE AREA. WILL CONTINUE TO RESTRICT ISOLATED POPS TO THE MOUNTAINOUS AREAS AND THE WESTERN CWA WHERE OROGRAPHICAL LIFTING WILL AID IN THE DEVELOPMENT OF AFTERNOON THUNDERSTORMS. ELSEWHERE...WITH LITTLE OR NO FOCUS TO INITIATE THUNDERSTORMS...WILL KEEP THE POPS BELOW 10 PERCENT. TEMPERATURES WILL BE HOT THROUGH MID WEEK AS THE RIDGE CONTINUE TO EXERT ITS INFLUENCE. BY THURSDAY...A TROUGH OVER THE EASTERN US WILL EXTEND WESTWARD INTO WEST CENTRAL TEXAS. THIS TROUGH WILL RESULT IN LOWER HEIGHTS AND TEMPERATURES CLOSER TO SEASONAL NORMALS THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 96 72 97 / 20 10 0 0 CARLSBAD NM 68 99 71 98 / 30 20 0 10 DRYDEN TX 75 100 73 99 / 20 10 0 10 FORT STOCKTON TX 73 96 73 98 / 30 10 0 10 GUADALUPE PASS TX 66 94 69 95 / 30 20 10 10 HOBBS NM 68 97 72 98 / 30 10 0 10 MARFA TX 60 92 62 92 / 40 20 10 20 MIDLAND INTL AIRPORT TX 70 98 73 98 / 20 10 0 0 ODESSA TX 70 98 73 98 / 20 10 0 10 WINK TX 73 102 73 101 / 30 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/54
Hazardous weather outlook, Jul 10, 1:30 PM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT SUN JUL 10 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111811- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CDT SUN JUL 10 2005 (130 PM MDT SUN JUL 10 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE AREA ESPECIALLY ALONG AND WEST OF A CARLSBAD TO PECOS TO FORT STOCKTON LINE. STORMS THAT OCCUR WILL BE STRONG WITH BRIEF HEAVY RAINFALL...LOCAL WIND GUSTS TO 55 MPH...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING GENERALLY WEST OF A HOBBS TO BAKERSFIELD LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 10, 4:03 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 503 PM CDT SUN JUL 10 2005 TXZ061-102230- ECTOR TX- 503 PM CDT SUN JUL 10 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ECTOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF ODESSA AT 503 PM CDT...MOVING SOUTHWEST AT 10 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN WITH LOCAL STREET FLOODING... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Jul 10, 5:56 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 7 SE ODESSA 31.78N 102.28W
07/10/2005 60 MPH MIDLAND TX AMATEUR RADIO
0535 PM HAIL 18 SW MIDLAND 31.82N 102.30W
07/10/2005 0.88 INCH ECTOR TX PUBLIC
0545 PM TSTM WND GST RANKIN 31.23N 101.94W
07/10/2005 60 MPH UPTON TX CO-OP OBSERVER
&&
AKLNearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.